Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Forum Mathematicum

Managing Editor: Bruinier, Jan Hendrik

Ed. by Brüdern, Jörg / Cohen, Frederick R. / Droste, Manfred / Duzaar, Frank / Neeb, Karl-Hermann / Noguchi, Junjiro / Shahidi, Freydoon / Sogge, Christopher D. / Wienhard, Anna

6 Issues per year


IMPACT FACTOR 2016: 0.755
5-year IMPACT FACTOR: 0.789

CiteScore 2016: 0.67

SCImago Journal Rank (SJR) 2016: 1.000
Source Normalized Impact per Paper (SNIP) 2016: 1.168

Mathematical Citation Quotient (MCQ) 2016: 0.75

Online
ISSN
1435-5337
See all formats and pricing
More options …
Volume 27, Issue 3

Issues

Nielsen numbers of maps of aspherical figure-eight type polyhedra

Peter Yi / Seung Won Kim
Published Online: 2013-02-20 | DOI: https://doi.org/10.1515/forum-2012-0036

Abstract

Let X be an aspherical polyhedron of the homotopy type of the figure-eight and let f : XX be a self-map. The Wagner algorithm [Trans. Amer. Math. Soc. 351 (1999), 41–62] provides computations for the Nielsen number of self-maps of X satisfying the remnant condition. If f is without remnant, then using the concept of mutant by Jiang [Math. Ann. 311 (1998), 467–479] we may assume that f#(b) is an initial segment of f#(a), where f# is the induced endomorphism of π1(X) and a, b are generators of π1(X). Let f#(b) = U and f#(a) = UnR, where n is the maximal such positive integer. If R is not an initial segment of U, we say that f is of Type Y. In this paper, we prove that if f is of Type Y, then f can be mutated either to a map that has remnant or to an exceptional form for which we can calculate the Nielsen number directly. Not all self-maps of X are of Type Y. However, making use of the results in this paper, an algorithm is presented by Kim [J. Pure Appl. Algebra 216 (2012), 1652–1666] that does compute the Nielsen number for all self-maps of X.

Keywords: Fixed point; Nielsen number; mutant; standard form; remnant

MSC: 55M20; 20F10

About the article

Received: 2011-09-26

Revised: 2013-01-06

Published Online: 2013-02-20

Published in Print: 2015-05-01


Funding Source: National Research Foundation of Korea

Award identifier / Grant number: 2009-0077164


Citation Information: Forum Mathematicum, Volume 27, Issue 3, Pages 1277–1307, ISSN (Online) 1435-5337, ISSN (Print) 0933-7741, DOI: https://doi.org/10.1515/forum-2012-0036.

Export Citation

© 2015 by De Gruyter. Copyright Clearance Center

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Seung Won Kim
Journal of Pure and Applied Algebra, 2016, Volume 220, Number 4, Page 1281
[2]
Seung Won Kim
Topology and its Applications, 2015, Volume 181, Page 150

Comments (0)

Please log in or register to comment.
Log in